|reyataz and viread combo
Aug 10, 2005
I am taking reyataz, viread, and emtriva. i have had extreme side effects with PI's in the past with very high cholesterol and triglycerides and glucose. Reyataz prides itself on not effecting lipid levels as much and it's true. i've been on reyataz for 2 years and especially cholesterol has been in constant 130-140 range. problem is viral load is not undetectable and is going up and down a little, not by much. Because of my history with these extreme lipid side effects my doctor will not put me on norvir with the reyataz. i think the viread is taking away from the full effect of the reyataz. can I take reyataz and emtriva together and then 12 hours later take viread and spread the viread intake and reyataz intake apart by 12 hours to counteract the interacions between the drugs and get the benefit of higher concentration of reyataz in my blood without the norvir boost? My doctor does not want me to take norvir because reyataz has not increased my lipid levels but norvir has in the past. I'm concerned about not having a undetectable viral load. do you have any information you can share about taking reyataz and viread 12 hours apart and if it matters? thank you
| Response from Dr. Young
Thanks for your post.
First off, I agree with you about the drug interactions in your regimen; I don't recommend that you take atazanavir (Reyataz) and tenofovir (Viread or part of Truvada) without ritonavir (Norvir) boosting. The reason is that tenofovir significantly lowers atazanavir levels, placing you at risk of premature treatment failure.
Indeed, this reduction in PI levels could very well be responsible for the failure to reach undetectable viral loads.
Because of the longer half lives of tenofovir and emtricitabine (Emtriva, FTC), I don't believe that separating the doses will make that much of a difference in the drug interactions.
If you must be on a PI-based regimen, there seems like there are two possible options. First, switch from Truvada (tenofovir + FTC) to Epzicom (abacavir + 3TC). This would eliminate the tenofovir-atazanavir interaction. Alternatively, stay on tenofovir and FTC and switch from atazanavir to fosamprenavir (Lexiva). The later is dosed twice daily without ritonavir, or once-daily with low-dose ritonavir boosting. In either dosing strategy, recent long-term data showed very little impact on cholesterol.
I hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fever After Anal Sex Bottom Worried I Have HIV
- Itchy Rash After Performing Oral Sex Sign Of HIV AIDS
- Itchy Red Spots After Touching Blood Sign Of HIV AIDS
- Sore Throat After Sex With Stripper Worried I Have HIV
- Effects Of Chlamydia In Women
- How Long Should You Wait To Get Tested For Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.